Alert archive / Maine / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Feb 12, 2025, 3:31 AM EST for 4 counties in Maine. It took effect at Feb 13, 2025, 5:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 3:31 AM EST (08:31 UTC)
- In effect from
- Feb 13, 2025, 5:00 AM EST
- Expired
- Feb 13, 2025, 9:13 PM EST
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 12:08 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 12, 12:08 AM EST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1208 AM EST Wed Feb 12 2025
.SYNOPSIS...
High pressure builds in tonight through Wednesday. Low pressure
approaches Wednesday night, crosses the region Thursday, then
exits across the Maritimes Thursday night through Friday. High
pressure crosses the region Saturday. Low pressure will cross
the region Sunday.
&&
.NEAR TERM /THROUGH TODAY/...
1208AM Update: Adjusted the sky coverage due to the front
moving further off over the waters. Otherwise, the rest of the
forecast looks good.
Prev discussion blo...
A cold front will cross the region from northwest to southeast
late this afternoon and evening. This front will bring the
threat of snow showers for central and northern parts of the
forecast area. Based on radar and high-resolution model
guidance, the best threat for any snow showers will be from the
Katahdin region eastward to Houlton and a bit north. With low-
level lapse rates still exceeding 8 degrees C/km in this area,
still cannot rule out some brief snow squalls. The threat for
any snow showers or squalls will end early this evening as the
front clears the area and instability is lost.
While west to northwesterly winds will be gusty (25-30 mph)
immediately behind the front, winds will diminish tonight as
high pressure builds in. Skies will clear out as well. The best
chance of decoupling tonight will be in the North Woods, so went
coldest there. Most places in the North Woods will see at least
teens below zero, with some of the coldest spots reaching -20F.
Otherwise, low temperatures tonight will be in the single
digits below zero from the Central Highlands northward. The
Bangor region and Downeast will see lows mostly in the single
digits above zero. High pressure will bring a dry and cold day
Wednesday. Highs will be in the teens from the Central Highlands
northward, with lower 20s near Bangor and Downeast.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
Have issued a Winter Storm Watch across northern portions of the
forecast area from late Wednesday night through late Thursday
night. High pressure exits northeast across the Maritimes
Wednesday night while intensifying low pressure lifts to the
eastern Great Lakes and secondary low pressure begins to develop
along the Mid-Atlantic coast. Expect increasing clouds early
Wednesday night, with snow then starting to expand across the
region late. A negatively tilting upper trof will approach the
region Thursday along with an increasing 250 mb jet. At the
surface the primary and secondary lows will merge in the vicinity
of Maine later Thursday. Snow will persist across central and
northern portions of the region Thursday. Expect snow across
Downeast areas early Thursday. However, based on critical
thicknesses indications are that precipitation could transition
to a wintry mix across central portions of the forecast area
along with interior Downeast areas. Along the Downeast coast,
snow will transition to a wintry mix before eventually
transitioning to all rain. The heaviest snow with this event
will occur across northern/northwest portions of the forecast
area where the Winter Storm Watch has been issued. Preliminary
snow accumulations across the Watch area are expected to range
from 6 to 10 inches. Lesser snow accumulations will occur
southward across the remainder of the forecast area, with the
least snow along the Downeast coast due to the transition to
rain. The intensifying system exits across the Maritimes
Thursday night with support from the increasing negatively
tilted upper trof. Early snow will taper to snow showers across
northern areas Thursday night. Across Downeast areas, an early
wintry mix will transition to snow showers before ending with
colder air being drawn across the region. West/northwest winds
will increase Thursday night with the tightening pressure
gradient between the still intensifying low across the Gulf of
Saint Lawrence and high pressure across the Great Lakes. With
the increasing winds, expect an increasing blowing snow threat
Thursday night particularly across northern areas. The tight
pressure gradient will persist Friday between the intensifying
low across the Gulf of Saint Lawrence and high pressure across
the Great Lakes. Preliminary indications are that west/northwest
winds gusts of 30 to 40 mph are possible Friday. These winds,
along with the newly fallen snow, could lead to a significant
blowing snow threat Friday particularly across northern areas.
Otherwise, expect partly sunny skies with a slight chance of
snow showers across northern areas with mostly/partly sunny
skies Downeast. Expect below normal level temperatures across
northern areas Thursday, with near normal to slightly above
normal, level temperatures Downeast. Expect below normal level
temperatures regionwide Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure will build across the region Friday night with
decreasing winds along with partly cloudy/mostly clear skies. High
pressure begins to exit across the Maritimes Saturday while an
intensifying low lifts toward the Mid-Atlantic region. Expect
increasing clouds Saturday, with a chance of snow Saturday
night. Significant uncertainty then exists regarding the track
of the low Sunday. Precipitation amounts, types and chances will
be dependent on the eventual track of the low. The system will
exit Monday leaving a chance of snow showers across the region,
particularly the north and mountains. High pressure should then
build toward the region Tuesday. Expect below normal level
temperatures Saturday/Monday/Tuesday. Temperatures Sunday will
be dependent on the eventual track of low pressure.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR conditions for tonight into Wednesday. Light and
variable winds.
SHORT TERM:
Wednesday night...VFR early, lowering to MVFR/IFR with developing
snow. Variable winds 5 to 10 knots, becoming east/southeast 10 to 15
knots.
Thursday...IFR/LIFR. Snow north. Snow transitioning to a wintry mix
Downeast, possibly to all rain along the Downeast coast.
East/southeast winds 10 to 20 knots with gusts up to around 25
knots, becoming variable around 10 knots.
Thursday night...Across northern areas, IFR/LIFR with snow early
then VFR/MVFR late with snow showers. Blowing snow late. Across
Downeast areas, MVFR/IFR early with a wintry mix, becoming VFR
with snow showers ending. Variable winds around 10 knots,
becoming west/northwest 10 to 20 knots with gusts up to 25
knots.
Friday...Across northern areas, Variable conditions with blowing
snow. Otherwise, VFR/MVFR north with a slight chance of snow
showers. VFR Downeast. West/northwest winds 15 to 25 knots with
gusts 30 to 35 knots.
Friday night...VFR. West/northwest 15 to 25 knots with gusts up to
30 knots, diminishing to 5 to 10 knots.
Saturday...VFR. Variable winds 5 to 10 knots.
Saturday night...VFR/MVFR early, MVFR/IFR late with a chance of
snow. Variable winds 5 to 10 knots, becoming east/northeast 10 to 15
knots.
Sunday...Uncertainty dependent on the eventual track of low
pressure.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for All
Waters through late tonight. Not out of the question that the
outer waters could see wind gusts approach Gale force this
evening with the passage of a cold front. However, not enough
confidence to upgrade to a Gale Warning at this time. Winds and
seas will subside below SCA criteria late tonight as high
pressure builds towards the waters. Winds and seas remain below
SCA levels through Wednesday. Light freezing spray expected late
tonight and Wednesday.
SHORT TERM: Small craft advisory conditions develop Wednesday night.
Gale conditions then expected Thursday through Friday night. A
chance of snow later Wednesday night. A wintry mix changing to
rain Thursday. A chance of rain/snow early Thursday night.
Light freezing spray Wednesday night through early Thursday,
then again later Thursday night. Moderate freezing spray Friday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Watch from late tonight through late Thursday
night for MEZ001>006.
MARINE...Small Craft Advisory until 4 AM EST early this morning for
ANZ050>052.
&&
Near Term...Clark/LaFlash
Short Term...Norcross
Long Term...Norcross
Aviation...Clark/LaFlash/Norcross
Marine...Clark/LaFlash/NorcrossHazardous weather outlook, Feb 11, 5:09 PM EST, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 509 PM EST Tue Feb 11 2025 MEZ001>006-122100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- 509 PM EST Tue Feb 11 2025 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. Areas of blowing snow Friday. Another system will bring more accumulating snow Sunday into early next week. However, there is still uncertainty regarding the storm track. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-011-015>017-029>032-122100- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 509 PM EST Tue Feb 11 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Accumulating snow is expected Thursday. The snow will transition to a wintry mix Downeast. Another system will bring more accumulating snow Sunday into early next week. However, there is still uncertainty regarding the storm track. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-122100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 509 PM EST Tue Feb 11 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale conditions expected Thursday through Friday night. Moderate freezing spray Friday through Friday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:23 AM EST | Gale Warning | CAR | 3 days | |
| Feb 12, 3:23 AM EST | Small Craft Advisory | CAR | 24 hr | |
| Feb 12, 3:31 AM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 38 hr |
Nearby
Winter Storm Warnings in Maine, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.